Alert archive / Alabama / Tornado Warnings in 2018

Tornado Warning 37, NWS Huntsville, AL

November 6, 2018DeKalb County, Alabama

NWS Huntsville, AL issued this tornado warning at Nov 6, 2018, 3:06 AM CST for DeKalb County, Alabama. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 3:06 AM CST (09:06 UTC)
Expired
Nov 6, 2018, 3:15 AM CST
In force
9 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 10:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

537 
WFUS54 KHUN 060906
TORHUN
ALC049-060915-
/O.NEW.KHUN.TO.W.0037.181106T0906Z-181106T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
306 AM CST TUE NOV 6 2018

The National Weather Service in Huntsville Alabama has issued a

* Tornado Warning for...
  Northeastern DeKalb County in northeastern Alabama...

* Until 315 AM CST.
    
* At 306 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Ider, or 10 miles southwest of Trenton, moving
  east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ider.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3471 8567 3475 8568 3475 8566 3479 8564
      3483 8563 3484 8561 3486 8559 3484 8558
      3473 8556
TIME...MOT...LOC 0906Z 254DEG 43KT 3476 8564 

TORNADO...RADAR INDICATED
HAIL...<.75

$$

Stumpf

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 6, 2:57 AM CST, 9 minutes earlier.

Area forecast discussion, Nov 6, 2:57 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
257 AM CST Tue Nov 6 2018

.NEAR TERM...(Today)
Issued at 257 AM CST Tue Nov 6 2018

The squall line is making steady progress thru north cntrl AL this
early Tue morning, as it crosses the I-65 corridor to the east. This
line has a history of producing some wind damage and what looks to
be a few tornadoes thus far, and this may certainly warrant some
additional investigation later today. Of course this line of severe
tstms still has to move thru NE AL, and some additional damage
reports are certainly possible before this line exits to the east
shortly after daybreak. Rainfall should likewise quickly taper off
this morning, as a cold front moves east of the area. Continental
high pressure will then build ewd into the region in the wake of the
frontal passage later today, although temps are not xpcted to trend
any cooler compared to the last few days, with afternoon highs
climbing well into the upper 60s/around 70F. Cloud cover will at
least begin to scatter this morning, with skies becoming mostly
sunny across the mid TN Valley by the afternoon hrs.

.SHORT TERM...(Tonight through Thursday)
Issued at 257 AM CST Tue Nov 6 2018

Quiet and relatively mild wx conditions should continue into the
evening hrs, as high pressure moves ewd towards the mid Atlantic
states and weakens. Overnight temps will be fairly seasonal, with
lows mainly in the mid/upper 40s. The dry wx though doesn't look to
last very long as a weak upper wave out of the srn Plains begins to
traverse ewd across the region around mid week. This looks to result
in at least a prob for sct showers spreading across the area on Wed
as the upper wave moves across the area. Additional showers are then
possible nearing the end of the work week, as a strong upper trough
axis and attendant cold front out of the Plains states rotates swd.
With an influx of moisture/cloud cover into the region starting Wed,
afternoon temps Wed/Thu will trend a little cooler compared to
today, with highs mainly in the 60-65F range. Overnight temps Wed
night also look to remain fairly mild, with lows again predom in the
mid 40s for most locations.

.LONG TERM...(Thursday night through Monday)
Issued at 257 AM CST Tue Nov 6 2018

Rain chances will continue/increase going into Fri, as the upper
trough axis and associated cold front sweep thru the region. Shower
activity will then quickly taper off to the east Fri evening with the
passage of this next cold front. Cold high pressure out of the Plains
states will then build into the cntrl TN Valley area heading into
the weekend period, with early morning lows Sat falling into the
lower/mid 30s. Patchy frost will certainly be possible along with
possible freezing conditions in some areas. Temps only look to climb
into the lower/mid 50s Sat afternoon, under mostly sunny skies,
before dropping again Sat night into the lower 30s for most spots.
This could mean our first areawide freeze Sun morning pending no
major changes to these temps. Unseasonably cool and quiet wx looks to
continue into the new work week, as high pressure becomes reinforced
across the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1121 PM CST Mon Nov 5 2018

Squall line will move ewd across north AL heading into the overnight
hrs, and impact the KMSL terminal around 06-07Z and the KHSV airport
near 07-09Z. Reduced cigs/vis are likely within this line of tsra,
along with vrb winds gusting near 40kt at times. The line will then
move east of NE AL by Tue morning along with the passage of a cold
front, with cloud cover diminishing across the area. South winds
around 15-17kt with higher gusts ahead of the front will also
diminish with the passage of the front.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...09
SHORT TERM...09
LONG TERM...09
AVIATION...09

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 5, 3:14 PM CST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
314 PM CST Mon Nov 5 2018

ALZ001>010-016-TNZ076-096-097-061200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
314 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

A line of strong to severe thunderstorms will move across the
Tennessee Valley late tonight through early Tuesday morning. Isolated
severe storms may also develop ahead of this line late this evening.
Widespread damaging winds of 60 to 70 MPH are likely and a few
tornadoes are possible. A lesser chance for large hail is also
possible. The threat for severe storms will be highest for northern
and western portions of the area.

Storms will exit the area quickly to the east by sunrise or shortly
thereafter in northeastern Alabama.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Cold temperatures will filter into the area for late this week, with
the potential for widespread frost and freezing temperatures
Saturday and especially Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
requested tonight into early Tuesday morning.

12

In the hours before

Local storm report, Nov 6, 12:32 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     9 NW UNDERWOOD-PETERSVI 34.96N 87.81W
11/05/2018                   LAUDERDALE         AL   EMERGENCY MNGR

            TREE DOWN AT CR 85 AND CR 261.

&&
Local storm report, Nov 6, 1:11 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
111 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     2 ENE LYNCHBURG         35.30N 86.33W
11/06/2018                   MOORE              TN   EMERGENCY MNGR

            TREES DOWN AT PLEASANT HILL ROAD AT JACEY
            LANE.

&&

KULA
Local storm report, Nov 6, 1:14 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     7 W UNDERWOOD-PETERSVIL 34.86N 87.81W
11/05/2018                   LAUDERDALE         AL   EMERGENCY MNGR

            TREE DOWN ON CR 235 IN OAKLAND.

&&
Local storm report, Nov 6, 1:54 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     TORNADO          1 NE ESTILL SPRINGS     35.28N 86.11W
11/06/2018                   FRANKLIN           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON BETH PAGE
            ROAD. TORNADO DEBRIS SIGNATURE (TDS)
            ASSOCIATED WITH THIS DAMAGE.

&&

KULA
Local storm report, Nov 6, 1:57 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
157 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     TORNADO          1 NE ESTILL SPRINGS     35.28N 86.11W
11/06/2018                   FRANKLIN           TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON BETH PAGE
            ROAD. TORNADO DEBRIS SIGNATURE (TDS)
            ASSOCIATED WITH THIS DAMAGE.

&&

KULA
Local storm report, Nov 6, 2:14 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 AM CST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     6 SSE LYNCHBURG         35.20N 86.31W
11/06/2018                   MOORE              TN   EMERGENCY MNGR

            A TREE WAS PARTIALLY BLOCKING STATE HIGHWAY
            50 NEAR THE FRANKLIN COUNTY LINE.

&&

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 10:44 PM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale46 min
Nov 5, 10:55 PM CSTTornado WarningHUNColbert, Lauderdale35 min
Nov 5, 11:23 PM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale22 min
Nov 5, 11:30 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale45 min
Nov 5, 11:45 PM CSTSevere Thunderstorm WarningHUNLauderdale, Limestone30 min
Nov 5, 11:46 PM CSTTornado WarningHUNColbert, Franklin29 min
Nov 5, 11:55 PM CSTTornado WarningHUNLauderdale13 min
Nov 6, 12:02 AM CSTTornado WarningHUNColbert, Lauderdale28 min
Nov 6, 12:10 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence50 min
Nov 6, 12:19 AM CSTTornado WarningHUNColbert, Franklin, Lawrence26 min
Nov 6, 12:26 AM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone34 min
Nov 6, 12:56 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan34 min
Nov 6, 1:27 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Marshall, Morgan33 min
Nov 6, 1:54 AM CSTSevere Thunderstorm WarningHUNJackson, Madison, Marshall, Morgan36 min
Nov 6, 2:27 AM CSTSevere Thunderstorm WarningHUNJackson, Marshall33 min
Nov 6, 2:32 AM CSTTornado WarningHUNJackson28 min
Nov 6, 2:54 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson36 min

Nearby

Tornado Warnings in Alabama, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.